MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ 7MMX20CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ 7MMX20CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DFS100720-20
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the pelvic varicose vein embolization procedure, the 7mm x 20cm deltapaq 10 stretch resistant coil (dfs10072020 / s12180) was damaged and did not progress in the concomitant 150cm x 5cm prowler select lpes microcatheter (606s155fx / 30036042).The device was removed.It was reported that the same microcatheter was used to complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 7mm x 20cm deltapaq 10 stretch resistant coil was returned contained in a pouch.During visual inspection, the device positioning unit (dpu) was observed with several kinked areas.A microscopic inspection followed.The embolic coil was observed slightly stretched.No other damage was noted under magnification.The complaint documented that the complaint device was used during the pelvic varicose vein embolization procedure, but it was reported damaged and could not progress in the microcatheter was confirmed.The dpu was observed kinked in several areas, this could be a contributing factor that would result in the device not being able to advance or progress through in the microcatheter.The slightly stretched condition observed on the embolic coil is likely due to undue force that may have been inadvertently applied during the attempt to advance/progress the coil through the microcatheter.A review of manufacturing documentation associated with this lot (s12180) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The stretched condition of the embolic coil was not originally reported with the complaint.Attempts to obtain additional information on the reported issue encountered was unsuccessfully.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to progress / advance the coil through the microcatheter during the procedure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 20cm deltapaq 10 stretch resistant coil left the manufacturing facility with the embolic coil in the observed slightly stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pelvic varicose vein embolization procedure, the 7mm x 20cm deltapaq 10 stretch resistant coil (dfs10072020 / s12180) was damaged and did not progress in the concomitant 150cm x 5cm prowler select lpes microcatheter (606s155fx / 30036042).The device was removed.It was reported that the same microcatheter was used to complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in slightly stretched condition.Based on the product analysis (b)(6) 2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPAQ 7MMX20CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10411401
Report Number3008114965-2020-00360
Device Sequence Number3256983
Product Code KRD
UDI-Device Identifier00878528007890
UDI-Public00878528007890
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberDFS100720-20
Device Catalogue NumberDFS10072020
Device Lot NumberS12180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR